I have a small light grey speckle in my whites of my left eye from the time I was born, would latisse darken my whites or have some other serious side effects?
Latisse on the Eye - Side Effects?
Doctor Answers (7)
Side Effects of Latisse
The only side effect of significance that I have ever seen with Latisse use is mild irritation and burning, typically from using too much of the product on the upper eyelashes. This is one of those products in which "a little goes a long way" is the truth. You really don't need to put on alot, and you will see significant results in about 6 weeks.
Web reference: http://www.kameen.com
The sclera (white of eye) is not affected by Latisse except that it can become mildly irritated or inflammed with regular use.
It's common for latanaprost users to get slightly red eyes. Ocular melanosis (the condition you're describing) shouldn't be affected one way or the other by Latisse.
Can Latisse Change my Eye Color?
Hi Phoebe. It has been reported by the makers of Latisse that it's possible for the product to have an effect on eye color (the iris). These situations, which are rare because the product is placed outside the eye itself, happen when patients have some brown color in the eyes and when they use too much of the product.
For your situation, we would not guess that Latisse would affect the grey area you speak of.
Web reference: http://www.celibre.com/Celibreblog/?tag=/latisse
You might also like...
Latisse side effects
Latisse has the same active ingredient (bimatoprost) as a glaucoma medication, which is applied into the eye. Latisse is intended to be applied to the upper eyelid at the lash line.
The most common side effect of Latisse is irritation of the skin and redness of the eye, which is seen in 4% of people that use it.
Darkening of the iris can be seen with the bimatoprost glaucoma medication that is instilled into the eye, but rarely if ever happens when it is applied on the outside to the lash line.
Latisse does not darken the white of the eye.
Will Latisse causes changes to whites of the eyes?
Latisse may cause some mild, and transient, darkening of the upper eyelids in the area that the product is applied. If you are applying the recommended one drop to each lid you shouldn't have any issues with it running in to the eyes themselves. That being said, even if the product did get in the eye, it should not, nor have I ever heard of it causing any changes to the whites of the eyes. The reports of changes to the iris color came in patients using the original bimatoprost solution in the eye itself for glaucoma.
Dr. Grant Stevens
Web reference: http://www.marinaplasticsurgery.com
The chemical in this product is placed into the eye for glaucoma. IT would be a rare event for the color of your iris to change after Latisse. It has been reported.
Latisse Darkening the Eyes
There is no evidence to suggest that Latisse will change your eye color. The eye is exposed to a very small amount of Latisse even when it is properly applied as directed to the upper eyelid margin using the supplied applicator. This has been demonstrated by applying a colored dye to the eyelid margin and watching its migration.Over two million prescriptions for Latisse have been filled with no confirmed reports of iris pigmentation issues. Side effects from the initial studies showed less than 4 percent of people experienced redness, irritation and itching of the upper eyelid, which was reversed upon discontinuation.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.